Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 12, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 14, 2021, 1:43 PM EST for Clay County, Putnam County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2021, 1:43 PM EST (18:43 UTC)
- Expired
- Feb 14, 2021, 2:30 PM EST
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 91 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011 WUUS52 KJAX 141843 SVRJAX FLC019-107-141930- /O.NEW.KJAX.SV.W.0012.210214T1843Z-210214T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Jacksonville FL 143 PM EST Sun Feb 14 2021 The National Weather Service in Jacksonville has issued a * Severe Thunderstorm Warning for... Northwestern Putnam County in northeastern Florida... East central Clay County in northeastern Florida... * Until 230 PM EST. * At 143 PM EST, a severe thunderstorm was located over Hollister, or near Interlachen, moving northeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Palatka, Interlachen, Bostwick, Bardin, Hollister, Carraway and Mannville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2951 8182 2958 8194 2994 8170 2978 8155 TIME...MOT...LOC 1843Z 216DEG 29KT 2961 8183 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 12:40 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Feb 14, 12:40 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1240 PM EST Sun Feb 14 2021
.AVIATION...
[Through 18Z Monday]
Frontal boundary has moved north of Ocala and approaching the GNV
area. As an impulse moves in from the west, numerous showers and
a few embedded thunderstorms are expected the rest of the afternoon,
mainly across northeast FL. This activity will move east-northeast
this afternoon. Widespread IFR conditions may persist early this
afternoon but may see some breaks for GNV to MVFR, though they will
be affected by heavier convection at times this afternoon. Showers
and any storms will likely be ending later this evening. All
sites are expected to see IFR and LIFR conditions, after the
reduced shower activity, overnight tonight into Monday morning.
&&
.PREV DISCUSSION [942 AM EST]...
.NEAR TERM [Through Tonight]...
The wet, unsettled weather pattern will continue today with the
surface front across central FL this morning lifting northward
once again into the afternoon as a surface low develops along the
boundary in the eastern GOMEX and approaches Apalachee Bay. Cool,
stable NNE flow across SE GA will continue stable conditions and
shallow isentropic lift continuing low clouds and rainfall today,
but a few elevated tstorms will be possible especially into the
afternoon and evening hours as the surface front lifts toward the
FL-GA state line and upper level dynamics increase as a strong mid
level impulse crosses the area from the Gulf. Rainfall and isolated
thunderstorms will continue across NE FL roughly south of JAX to
GNV near the lingering surface front this morning, then as the
front retreats northward toward I-10 into the afternoon, the
potential for thunderstorms across NE FL will expand northward
within the warm sector.
Deep moisture streaming across the area from the Gulf, lift along
& north of the frontal zone and strong upper level divergence all
favor the continued potential for locally heavy rainfall today,
and have opted to leave the current flood watch in place for our
western GA zones and Hamilton/Suwannee counties in NE FL. Another
area of elevated flood potential will be across NE FL along the
I-10 corridor southward toward GNV-SGJ where 7 day rainfall totals
were 2-7 inches above normal and area rivers were elevated (Minor
flooding along Santa Fe). Official guidance from WPC advertises
an additional 0.50-1 " of rainfall across the area through
tonight, with probabilistic guidance from WPC indicating up to a
10% chance of > 2 inches of rainfall between 12z-00z today near
the current flood watch area. Locally higher amounts of QPF will
occur near thunderstorm activity.
There is a window for severe storm potential this afternoon (12
pm - 5 pm) focused across our NE FL zones, especially from GNV to
SGJ southward where enough instability (1000-1500 J/kg MLCAPE)
will phase with a 35-40 kt 850 mb jet under about 40-50 kts of
bulk shear per the latest SPC HREF with STP guidance near 1-1.3
units. These ingredients favor strong wind gust potential in
isolated severe storms during this time frame (40-60 mph gusts)
and a low threat of isolated, brief tornadoes with Effective SRH
200 m2/s2.
The severe storm threat moves offshore of the FL Atlantic coast
into the early evening as a mid level dry slot begins to invade
from the WSW. The broad surface low will gradually advance across
the area tonight with precip gradually tapering off from SW to NE
as the warm front lifts farther northward into SE GA through
daybreak Monday. This pattern will bring gradually fading shower
activity overnight, with the best chance of precip focused across
our SE GA near the lifting warm front with areas of dense fog and
low stratus.
A large temperature gradient will continue across the area today
with highs near 50 across the Altamaha River basin under cool
northerly flow while our north-central FL zones from GNV to
Palatka southward will rise into the 70s to near 80 across
southern Marion county. Above normal lows will continue tonight
from the upper 40s to low 50s across SE GA to the 60s across NE
FL.
.SHORT TERM [Monday through Tuesday night]...
The frontal boundary will lift north into se Ga as a warm front
on Monday. Low pressure will develop over the western Gulf of
Mexico and move ne into the Carolinas Monday night which will
bring an increase in afternoon showers and storms for our area
ahead of an approaching upper shortwave trough and trailing cold
front. Some storms may become strong to severe late Monday
afternoon and evening as increasing instability spreads northward
into se Ga and combines with strong bulk shear over the area.
The cold front will exit the area Tuesday morning with rain ending
early. Drier and cooler air will advect into the area as winds
shift to the northwest behind the front. Above average
temperatures will become near average after the frontal passage.
.LONG TERM [Wednesday Through Saturday]...
Upper trough will dig into the Tx/Ok region on Wednesday which
will bring the front located to the south back into the area as a
warm front. This will increase the shower activity from the south
by afternoon. The front should shift north of the area Wednesday
night as a surface low develops and moves to the central Gulf
coast. Thursday will be warm and breezy as southwest winds
increase ahead of the next cold front. Temperatures will likely
reach the upper 70s and lower 80s Thursday afternoon. Showers and
thunderstorms will increase over nw zones of the area by late day
with likely pops Thursday night as the cold front pushes across
the region. Rain will end Friday morning with colder and breezy
conditions produced by strong high pressure building in from the
west. The dry and cold pattern will continue on Saturday with
below average temperatures and lighter winds.
.MARINE...
A wet pattern will continue over the waters today as a front
across central Florida lifts northward through the afternoon as an
area of low pressure in the eastern Gulf of Mexico approaches
Apalachee Bay. The low will track north tonight trailing the front
across Florida north of the Altamaha River basin Monday. A cold
front will approach from the west Monday night with an increase in
southerly winds then the front will cross the local waters early
Tuesday. Winds will increase to Exercise Caution levels with seas
building near 6 ft offshore ahead of the front. High pressure
will build north of the region late Tuesday into Wednesday as
winds veer from WNW to NNE and weaken. A warm front lifts north
over the waters late Wednesday with south winds increasing once
again to Exercise Caution levels ahead of a strong cold front.
Rip Currents:
NE FL Beaches: Moderate risk today & Monday
SE GA Beaches: Moderate risk today. Low risk Monday.
.HYDROLOGY...
Minor flooding continued along portions of the Santa Fe and
Satilla Rivers. Additional rainfall over the next couple of day
sis expected to further rise river levels along these basins, as
well as the Altamaha & St. Marys with Minor flooding by Tue.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 46 69 52 60 39 / 40 60 70 10 0
SSI 50 66 57 67 46 / 40 50 60 20 0
JAX 54 74 61 70 47 / 40 40 60 10 0
SGJ 59 75 62 72 53 / 50 40 50 20 0
GNV 58 78 60 70 48 / 40 50 60 20 0
OCF 62 81 62 73 51 / 40 40 60 20 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 7 PM EST this evening for Hamilton-Suwannee.
GA...Flood Watch until 7 PM EST this evening for Appling-Atkinson-
Bacon-Clinch-Coffee-Echols-Jeff Davis-Northern Ware.
AM...None.
&&In the hours before
Special weather statement, Feb 14, 12:37 PM EST, 1 hour 6 minutes before
..Special Weather Statement
National Weather Service Jacksonville FL
1237 PM EST Sun Feb 14 2021
FLZ030>032-035-136-222-236-240-340-141830-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-
Central Marion FL-Union FL-Western Marion FL-Bradford FL-Clay FL-
Gilchrist FL-
1237 PM EST Sun Feb 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILCHRIST...BRADFORD...
ALACHUA...WESTERN MARION...UNION...SOUTHWESTERN CLAY AND SOUTHEASTERN
COLUMBIA COUNTIES UNTIL 130 PM EST...
* At 1236 PM EST, National Weather Service meteorologists were
tracking numerous showers centered near the University Of Florida,
or 7 miles southwest of Gainesville, moving northeast at 45 mph.
* Small hail, funnel clouds, and minor flooding due to heavy rainfall
is possible with this shower.
* Locations impacted include...
Gainesville, Starke, Rainbow Lakes Estates, Trenton, Lake Butler,
Keystone Heights, Raiford, Worthington Spring, Citra and Melrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this shower, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2905 8247 2904 8253 2921 8254 2922 8240
2948 8241 2948 8255 2954 8256 2953 8265
2956 8266 2956 8275 2958 8278 2959 8290
3010 8265 3006 8211 2995 8188 2975 8196
2972 8205 2949 8206 2896 8226 2896 8231
TIME...MOT...LOC 1736Z 211DEG 38KT 2962 8245
SHASHYSpecial weather statement, Feb 14, 1:13 PM EST, 30 minutes before
Special Weather Statement National Weather Service Jacksonville FL 113 PM EST Sun Feb 14 2021 FLZ032-037-136-140-240-141900- Eastern Alachua FL-Central Marion FL-Putnam FL-Clay FL- Eastern Marion FL- 113 PM EST Sun Feb 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA...NORTH CENTRAL MARION...NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES UNTIL 200 PM EST... * At 112 PM EST, National Weather Service meteorologists were tracking strong thunderstorms just north of Citra, moving northeast at 35 mph. * Winds in excess of 45 mph, funnel clouds, and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Interlachen, Citra, Hawthorne, Sparr, George's Lake, Florahome, Melrose Landing, Orange Springs, Bardin and Hollister. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2928 8205 2938 8221 2991 8192 2976 8163 TIME...MOT...LOC 1812Z 210DEG 29KT 2939 8211 SHASHY
Special weather statement, Feb 14, 1:24 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
124 PM EST Sun Feb 14 2021
FLZ031-136-236-141915-
Eastern Alachua FL-Western Alachua FL-Bradford FL-
124 PM EST Sun Feb 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BRADFORD AND CENTRAL
ALACHUA COUNTIES UNTIL 215 PM EST...
* At 124 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm over Bronson, moving northeast at 30
mph.
* Winds in excess of 45 mph, funnel clouds, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Gainesville, Alachua, Archer, University Of Florida, Gainesville
Airport, Waldo, La Crosse and Brooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2954 8256 2954 8265 2956 8266 2992 8238
2980 8207 2948 8248 2948 8255
TIME...MOT...LOC 1824Z 222DEG 28KT 2945 8268
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:56 AM EST | Special Marine Warning | JAX | 40 min | |
| Feb 14, 12:37 PM EST | Special Weather Statement | JAX | Alachua, Bradford, Gilchrist, Union | 53 min |
| Feb 14, 1:13 PM EST | Special Weather Statement | JAX | Putnam | 47 min |
| Feb 14, 1:24 PM EST | Special Weather Statement | JAX | Alachua | 51 min |
| Feb 14, 1:48 PM EST | Tornado Warning | JAX | Clay, Putnam | 27 min |
| Feb 14, 2:13 PM EST | Tornado Warning | JAX | Putnam, Saint Johns | 32 min |
| Feb 14, 2:40 PM EST | Special Weather Statement | JAX | Putnam, Saint Johns | 65 min |
| Feb 14, 2:40 PM EST | Tornado Warning | JAX | Saint Johns | 35 min |
| Feb 14, 2:43 PM EST | Special Marine Warning | JAX | 62 min | |
| Feb 14, 2:44 PM EST | Special Marine Warning | JAX | 61 min | |
| Feb 14, 3:17 PM EST | Special Weather Statement | JAX | Flagler | 28 min |
| Feb 14, 3:21 PM EST | Areal Flood Warning | JAX | Clay, Flagler, Putnam, Saint Johns | 114 min |
| Feb 14, 3:41 PM EST | Special Marine Warning | JAX | 64 min | |
| Feb 14, 4:42 PM EST | Special Marine Warning | JAX | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.